MAUDE Adverse Event Report: SYNTHES GMBH 2.5 REAMING ROD BALL TIP/950-STERILE; REAMER

SYNTHES GMBH 2.5 REAMING ROD BALL TIP/950-STERILE; REAMER
Catalog Number 351.706S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery on (b)(6) 2024, the reaming rod broke in the femoral canal while inserting the rfna nail.There was a surgical delay of 60-90 minutes.The broken rod was retrieved out of the proximal end of the femur.An additional incision was made to retrieve the rod.The procedure was successfully completed.It was reported that there was no patient consequence.This report involves one 2.5mm reaming rod with ball tip/950mm-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If h11 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h4, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history review (dhr): manufacturing location: supplier ¿ (b)(4) / inspected, packaged and released by: monument.Release to warehouse date: 31-jan-2024.Expiration date: 31-dec-2032.Part number: 351.706s-us, 2.5mm reaming rod w/ball tip 950mm - sterile.Lot number: 8326p10 (sterile).Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria apart from 12 parts scrapped for surface finish-buffing marks.Inspection certificate met all inspection acceptance criteria.Certificate of conformance supplied by (b)(4) dated 16-jan-2024 was reviewed and determined to be conforming.Tensile strength within specifications.Tensile strength of ball tip within specifications.Packaging label log (pll) and lmd was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn supplied by jabil abq was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of this product that would contribute to this complaint condition.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5 REAMING ROD BALL TIP/950-STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19701820
Report Number8030965-2024-08372
Device Sequence Number18060847
Product Code HTO
UDI-Device Identifier10886982193858
UDI-Public(01)10886982193858
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number351.706S
Device Lot Number8326P10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2024
Initial Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: RFNA.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown